# SDR ASOA01116S

- Difficulty date: July 24, 2001
- Submitted: October 24, 2001
- Operation: Air carrier
- Aircraft: N243AS
- Make and model: Emb EMB-120
- Aircraft serial: 120072
- Engine: Pwa PW118A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 3036212
- Condition: Fractured
- Location: Rt Engine
- Part time: 19,268 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: H, E, A

## Discrepancy

FLT 4830 - DURING FLIGHT FROM DFW TO TUL, CREW REPORTED SMELLING SMOKE IN THE CABIN.  AFTER ISOLATING THE RT BLEED AND RT PACK THE SMOKE DIDN'T CLEAR. RECEIVED A RT ENGINE LOW OIL PRESSURE WARNING AND THE GAUGE WAS FLUCTUATING.  THE RT ENGINE OIL PRESSURE DROPPED BELOW 40 PSID.  THE RT ENGINE WAS SHUT DOWN.  RETURNED TO DFW AND LANDED SAFELY.  MX R&R THE RT ENGINE.  THE TEARDOWN REPORT STATED THE FRACTURE OF THE LP BLADE, SUGGESTS THAT THE TRAILING EDGE OF THE BLADE FRACTURED IN HIGH CYCLE FATIGUE AND THE BLADE FRACTURED IN TENSILE OVERLOAD.  THIS MOST LIKELY OCCURRED DUE TO BLADES BEING OPERATED BEHIND A BURNED THROUGH HP VANE ASSY.  THE HP VANE SEGMENTS WERE FOUND TO BE BURNED AT TWO LOCATIONS.  (M)
